i started taking toprol xl for chronich pac/pvc a couple monthes ago and everything was fine. but now i starting to get them again, also alot of hard beats and i'm tired all the time and have to fall asleep for acouple hours during the day, has anyone else gotten this on toprol?
Toprol is a beta blocker and will cause fatigue, after a while your body adjusts to the med, if you are still having "hard heart beats" you should tell your doctor, the toprol should resolve the palpitations. If you are having alot of fatigue to increase the toprol for your symptoms woould cause you to be more tired. There are alot of other anti-arrythmics they can try to make you feel better.
I was on Toprol for about 3 weeks and went off of it because of the extreme fatigue. I've heard that I didn't give it enough time but with two little ones I chose not to try and go on it again. When I stopped, even after only 3 weeks, I had random episodes of hard palpitations through out the day for about 5 days.
I know people, though, that do great on it and wouldn't go off of it because of the relief it brings them.
I started taking toprol about a year ago after an episode of a-fib. After being on it awhile I started getting episodes of repeated premature beats (PACs) every 3rd or 4th beat that would last for up to several hours. I never had this before taking toprol, only isolated premature beats. The doctor kept increasing the dose, and each time the PACs would eventually get worse. A couple of weeks ago I decided to try going off the toprol, since some people had told me that toprol actually can make these arrhythmias worse for some people. My doctor instructed me on how to gradually reduce the dose until it was safe to stop. I've been off it completely for about 4 days now. The PACs are continuing. They are maybe a little worse than they were when I was on toprol, but not by much. I'm going to give it some more time to let my body adjust to not being on the med, and then make a decision about whether the benefits of the toprol are worth the hassle of the side effects. Right now my impression is that they are not. Maybe toprol would relieve the PACs at a higher dose than I was on, but I was beginning to have distressing side effects (dry mouth, trouble breathing at night, cold hands) and that could only get worse at a higher dose. My main concern right now is whether being off the toprol increases my risk of a recurrence of a-fib, so I'll have to discuss that with my doctor. Everyone reacts differently to these drugs, so you have to pay attention to your own body and not assume that its effect on you will be the same as the "typical" patient.
Toprol XL didn't do much for me, except slow my HR down WAY too low and make me extremely fatigued, even on 12.5 mg per day. I now take propranolol, 10 mg twice a day which has helped a lot with my palps and doesn't make me tired. Maybe you could switch meds to find something that works better for you.
i have gotten increased PVCs from toprol and atenolol. They work for 2 weeks to a month and then I start getting more PVCs than when I don't take them. My cardiologist said that a few people are affected that way by beta blockers. You just have to keep experimenting and find the right drug or like me decide to live without it and try and not worry about palps. Easier said than done though.
this seems to be my problem too, i had really horrible pac/pvc on verapamil, although i took it for about 6years and did have occasional palps and svt, then allof a sudden it just worsened! I sometimes think that maybe i should just try going off the med all together!
I have been taking toprol for one week because I failed a tilt table test. I have been getting a pounding headache in my right temple. The pain gets worse if I cough or sneeze. Has anyone experienced this type of headache? I have read elsewhere that toprol can prevent headaches.
Both my 18 -year-daughter and I have been on Toprol for years; she for sick sinus syndrome and I for chest pain and palpitations. We have both suffered numerous, severe side effects. My doctor seems to think that all my medical complaints are due to menopause, age, and any other number of unrelated causes.
Not only that, I just this moment read that this medication is NOT recommended for people with sick sinus syndrome. Can you believe that three different cardiologists did not know this??? I am infuriated!!!! After 2 years of suffering, my daughter has recently also been diagnosed with Pseudotumor Cerebri...I wonder...did Toprol cause this????
We are both tapering off and we'll see how it goes. Maybe we can find a doctor who knows exactly what s/he is prescribing and is not a slave to / pawn of the pharmaceutical companies.
This website lists the many other side effects people have wxperienced with this nefarious "medication".
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.